MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Sweating (2444)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer weight was not provided.
 
Event or Problem Description
The customer reported that he was admitted to the hospital for a surgery, an event unrelated to diabetes.The customer obtained a blood glucose reading of 93 mg/dl at 1:59 a.M.On the contour next link 2.4 meter.The customer took insulin from the insulin pump based on the meter reading.A laboratory testing was performed at 2:09 a.M.And a reading of 57 mg/dl was obtained.The customer was experiencing symptoms of hypoglycemia such as sweating.The customer was given crackers and cookies to increase his blood glucose levels.Additionally, the customer stated that he obtained blood glucose readings of 126 mg/dl with the contour next link 2.4 meter and 50 mg/dl or 60 mg/dl with the laboratory testing.There was no allegation of an adverse event alleged.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, a device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10443034
Report Number1810909-2020-00427
Device Sequence Number3975032
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9EPEG12B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR